TheVoiceOfJoyce There’s going to be a shake up in the over the counter cold medications. Only over the counter products containing phenylephrine and pseudoephedrine are effective. Check your medicine cabinet and be prepared.

www.nytimes.com/2023/09/12/health/cold-medicine-decongestant-fda.html

Under old, outdated agency standards, phenylephrine, which constricts blood vessels in the nasal passages, had long been considered safe and effective, and the F.D.A. still says that it is safe.

Nasal sprays that contain the ingredient are still considered effective, as well as when it is used in surgery or to dilate the eyes. Nasal sprays containing another ingredient, oxymetazoline, are also effective for a stuffy nose.

Other medicines to ease congestion for the common cold include those containing oral pseudoephedrine, and for hay fever or allergic rhinitis, nasal steroids, such as Flonase, as well as nasal antihistamines and oral pseudoephedrine.

Many popular cold and flu products that don’t specifically target congestion do not include the ingredient.


Leave a Reply